Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 40, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 24, 2019, 7:21 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2019, 7:21 PM CDT (00:21 UTC)
- Expired
- May 25, 2019, 1:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 117 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1815 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 9.1
The text
As transmitted.
017
WGUS54 KTSA 250021
FFWTSA
OKC113-117-250615-
/O.NEW.KTSA.FF.W.0040.190525T0021Z-190525T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
721 PM CDT Fri May 24 2019
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Osage County in northeastern Oklahoma...
Pawnee County in northeastern Oklahoma...
* Until 115 AM CDT.
* At 716 PM CDT, Doppler radar indicated a line of thunderstorms
producing very heavy rain just west of Osage and Pawnee counties,
moving east at 35 mph. This activity will move into the warned
area by 800 PM with 2 to 3 inches of rain expected by 10 PM. Flash
flooding is expected to begin shortly.
* Some locations that may experience flooding include...
Pawhuska... Pawnee...
Hominy... Cleveland...
Fairfax... Shidler...
Wynona... Jennings...
Ralston... Burbank...
Hallett... Blackburn...
Maramec... Elgin...
Skedee... Grainola...
Foraker... Bigheart...
Osage Hills State Park... Pearsonia...
LAT...LON 3700 9600 3696 9600 3616 9652 3616 9682
3624 9682 3625 9692 3633 9693 3634 9703
3651 9703 3658 9689 3660 9692 3659 9705
3668 9706 3670 9703 3668 9694 3675 9689
3674 9683 3678 9675 3700 9675
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 24, 6:36 PM CDT, 45 minutes earlier.
Area forecast discussion, May 24, 6:36 PM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
636 PM CDT Fri May 24 2019
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Aviation impacts will be largely tied to convection spreading into
NE OK later this evening. A period of MVFR to IFR conditions are
likely as storms pass through NE OK terminals with storms likely
to move away from the region by the early morning hours on
Saturday. Thereafter, VFR conditions are likely through the
remainder of the forecast period.
&&
.PREV DISCUSSION... /Issued 305 PM CDT Fri May 24 2019/
DISCUSSION...
Atmosphere continues to destabilize this afternoon with strong
surface heating. MLCAPES in the 2000-2500 J/KG range have
developed with moderate deep layer shear north of Interstate 44.
Environment should support the potential for scattered multi/
supercells across aforementioned area this afternoon/evening with
a few tornadoes possible.
The bigger concern at this point is the potential for heavy
rainfall, especially across the Arkansas River basin, which
can not handle any more water at this point. PWAT values are at
least 2 standard deviations above normal across north-central
Oklahoma and south-central Kansas with 1.80 inches currently over
western portions of Osage/Pawnee county. The stronger storms this
afternoon/evening will likely have at least 2 inch an hour rainfall
rates on already saturated grounds, which will likely lead to
flash flooding/excessive runoff. Some of the CAM solutions also
indicate the potential for a squall line to develop west of the
area, potentially impacting northeast Oklahoma by late
evening/overnight. Given all the above, a flash flood watch was
issued through tonight for areas along and north of I-44.
Although the heavy rainfall threat should shift slightly northwest
on Saturday, the Arkansas River basin remains in a moderate risk
in the current excessive rainfall outlook. Major flooding is already
occurring along the Arkansas River and any additional rainfall
would cause higher inflows into area lakes and rivers.
Thunderstorm chances will persist across northeast Oklahoma
through the weekend into early next week as a series of upper
level waves move across in southwest flow aloft. Models in
general agreement with lifting a stronger upper trough into the
central plains Tuesday into Wednesday with more widespread
thunderstorms across eastern Oklahoma and northwest Arkansas. In
addition to the heavy rainfall threat, severe weather will also be
possible during this time. A brief break in the active weather
expected behind the front Thursday into Friday. This however will
be short lived as the moist and unstable air-mass returns for next
weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 70 85 71 87 / 40 30 30 30
FSM 70 89 69 91 / 10 10 10 10
MLC 70 85 70 86 / 10 10 10 10
BVO 69 83 69 86 / 50 40 50 30
FYV 66 86 66 84 / 10 10 10 20
BYV 69 88 68 88 / 10 10 20 20
MKO 69 84 69 86 / 20 10 20 20
MIO 69 84 69 86 / 40 20 30 30
F10 69 84 70 83 / 20 20 20 20
HHW 68 85 69 88 / 10 10 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Saturday morning for OKZ054>057-
059>061-064.
AR...None.
&&
AVIATION.....07Hazardous weather outlook, May 24, 5:14 PM CDT, 2 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 514 PM CDT Fri May 24 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 514 PM CDT Fri May 24 2019 ...Severe Weather And Flash Flooding Potentials Tonight... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. TORNADO. RISK...Limited. AREA...Mainly Along And Northwest of Interstate 44. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Northeast Oklahoma. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Ongoing. Greatest Area of Concern...Northwest Of A Line From Bristow To Nowata. HEAVY RAIN. RISK...Elevated. AREA...Northeast Oklahoma. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... Thunderstorms are expected to continue to develop across Western and Central Oklahoma and move into parts of Northeast Oklahoma this evening. The greater thunderstorm potentials are forecast along and northwest of Interstate 44...where severe weather potentials of large hail and damaging winds will be possible. An isolated tornado potential will also be possible through this evening...again mainly northwest of Interstate 44 in Northeast Oklahoma. Thunderstorm chances will continue overnight as thunderstorms across Northwest Texas are forecast to develop into a complex and approach the region. Heavy rainfall will also be main concern with thunderstorms through tonight. Additional rainfall amounts locally reaching up around 2 inches may be possible which will likely lead to flash flooding and excessive runoff on already saturated grounds. The areas of greater concern are forecast along and northwest of a line from Bristow to Nowata in Northeast Oklahoma. A flash flood watch is in effect for most locations along and northwest of Interstate 44. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY AND SUNDAY...Thunderstorm Potential. MONDAY...Thunderstorm Potential...High Wind Potential. TUESDAY...Severe Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. WEDNESDAY...Severe Thunderstorm Potential. THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm chances will remain possible across Northeast Oklahoma into far Northwest Arkansas through the weekend as a series of upper level impulses move over the region. Again...additional rainfall would likely continue flash flooding concerns as well as the expected long duration mainstem river flooding. Additional thunderstorm chances are forecast to increase Tuesday into Wednesday as a low pressure system lifts northeast through the Plains. Severe weather and also heavy rainfall will be possible with this system. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:35 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 55 min |
| May 24, 8:28 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 62 min |
| May 24, 8:55 PM CDT | Special Weather Statement | TSA | Nowata, Washington | 65 min |
| May 24, 9:21 PM CDT | River Flood Warning | TSA | Osage | 22 hr |
| May 24, 10:32 PM CDT | Areal Flood Advisory | TSA | Creek, Nowata, Osage, Pawnee, Rogers, Tulsa and 1 more | 4 hr |
| May 24, 11:01 PM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 3 hr |
| May 25, 8:27 AM CDT | River Flood Warning | TSA | LeFlore | 11 days |
| May 25, 4:08 PM CDT | Areal Flood Warning | TSA | Mayes | 68 hr |
| May 25, 4:14 PM CDT | Areal Flood Warning | TSA | Mayes, Wagoner | 68 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.